Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 2008, 11:10 AM CDT for 6 counties in Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 11:10 AM CDT (16:10 UTC)
- Expired
- Apr 4, 2008, 5:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:20 PM CDT | FLASH FLOOD | Diboll, TX | MINOR STREET FLOODING ACROSS THE CITY OF DIBOLL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 190 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 041613
FFWSHV
TXC005-073-347-403-405-419-042215-
/O.NEW.KSHV.FF.W.0020.080404T1610Z-080404T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
SABINE COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
SOUTHERN SHELBY COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF CENTER...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
* UNTIL 515 PM CDT FRIDAY
* AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WODEN...
WELLS...TRAWICK...SHELBYVILLE...SAN AUGUSTINE...ROSEVINE...
POLLOK...PATROON...NEUVILLE...MELROSE...MARTINSVILLE...MACUNE...
GENEVA...GARRISON...FOREST...DOUGLASS AND BLAND LAKE
RAINFALL OF 1 TO 2 INCHES HAS ALREADY FALLEN ACROSS PORTIONS OF SAN
AUGUSTINE...ANGELINA...SABINE...AND NACOGDOCHES COUNTIES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE IN THE
WARNED AREA AS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVES
ACROSS THIS AREA. PORTIONS OF THIS AREA WERE HIT BY SEVERE FLOODING
SEVERAL DAYS AGO AND RIVERS AND CREEKS REMAIN ELEVATED AS A RESULT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3114 9478 3131 9488 3153 9510 3183 9492
3185 9388 3165 9380 3159 9383 3152 9375
3121 9363 3106 9444
TIME...MOT...LOC 1610Z 180DEG 0KT 3139 9456
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 10:09 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 4, 10:09 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CDT FRI APR 4 2008
.DISCUSSION...
UPDATING TO CANCEL SEVERE WATCHES OVER THE NW PORTION OF AREA...
AND TO ADD NEW TORNADO WATCH 164 TO THE SE PORTION OF AREA.
INTENSE LINE OF TSTMS LIKELY PRODUCING HIGH WINDS MOVING INTO TOR
WATCH AREA...WHILE STRONG HAIL PRODUCING CONVECTION IS THREATENING
TO IMPACT AREAS NEAR LFK SOON. AS BOUNDARY PUSHES SOUTH THERE IS
HOPE THESE HAILERS WILL WEAKEN...OR THEY MAY TRACK ALONG THE
EXTREME SOUTHERN CWA BORDER NEAR ZAVALLA EASTWARD. EVENT WILL BE
GRADUALLY ENDING FROM NW TO SE AS H5 SHORTWAVE MOVES SE FROM OK TO
NEAR I 30 TONIGHT. FAIR WEATHER FOR THE WEEKEND. /17/
&&
.AVIATION...
LINE OF INTENSIFYING STORMS...CREEPING EAST THRU NORTH LA. WILL MOVE
INTO MLU SITE...WITHIN ONE HALF HOUR. LOOK FOR GUSTY WINDS ALONG
LEADING EDGE. RW COVERING LFK...HEFTY STORMS SNEAKING FROM SW BACK
TOWARDS LFK...OTHER RW/ISLTD TSTMS APPEAR TO HEAD BACK INTO
REMAINING 5 SITES. KEEP IN PCPN THRU MID AFTN. MVFR CIGS WILL
CONTINUE INTO EVE. ALTHOUGH CONVECTIVE GUST FRONTS BRINGING SOME
N-NE WINDS TO AREA..COLD FRONT STILL NW OF A TYR-TXK LINE.
N-NW WIND AFTER FROPA...GUSTING 20-25 MPH. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 48 73 49 / 70 30 0 0
MLU 72 49 69 47 / 100 60 0 0
DEQ 63 42 72 43 / 50 10 0 0
TXK 69 45 71 48 / 90 20 0 0
ELD 71 45 70 47 / 100 40 0 0
TYR 71 46 72 50 / 70 20 0 0
GGG 71 46 72 49 / 70 20 0 0
LFK 72 49 75 50 / 100 40 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
17/07Hazardous weather outlook, Apr 4, 6:00 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI APR 4 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN ALONG AND NEAR A COLD FRONT THAT WILL BE MOVING SOUTHEAST ACROSS THE AREA TODAY AND OUT OF THE AREA TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...IN ADDITION TO LARGE HAIL AND HIGH AND DAMAGING WINDS. THE HEAVY RAINFALL WILL PRODUCE AMOUNTS OF NEAR ONE UP TO TWO INCHES WITH TOTALS APPROACHING THREE TO FOUR INCHES BEFORE ENDING TONIGHT. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE PREVIOUS RAINS OVER THE PAST FEW DAYS HAS OCCURRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL RETURN NEAR MID WEEK WITH THE LATE HALF OF THE WEEK LOOKING WET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY AND TONIGHT. 06
In the hours before
Local storm report, Apr 4, 9:19 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM FLASH FLOOD EL DORADO 33.22N 92.66W
04/04/2008 UNION AR PUBLIC
STREET FLOODING REPORTED IN THE CITY OF EL DORADO
&&
04Local storm report, Apr 4, 10:24 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG MOUNT ENTERPRISE 31.91N 94.68W
04/04/2008 RUSK TX LAW ENFORCEMENT
TREES DOWN ACOSS SOUTHEASTERN PART OF COUNTY
0854 AM TSTM WND DMG 8 SW MANSFIELD 31.95N 93.80W
04/04/2008 DE SOTO LA LAW ENFORCEMENT
TREES DOWN ACROSS HARTS BLUFF RD
0905 AM FLASH FLOOD 4 NE MOUNT ENTERPRISE 31.95N 94.63W
04/04/2008 RUSK TX LAW ENFORCEMENT
WATER ACROSS RD AT SH 315 AND FM 95
0910 AM TSTM WND DMG 5 NNW COUSHATTA 32.09N 93.37W
04/04/2008 RED RIVER LA LAW ENFORCEMENT
TREE DOWN AT SH 515 AND US HWY 71
0918 AM TSTM WND DMG COUSHATTA 32.02N 93.34W
04/04/2008 RED RIVER LA LAW ENFORCEMENT
TREES DOWN AT SH 480 AND US 71...AND ALL ALONG US 71
SOUTH OF COUSHATTA
&&
12Local storm report, Apr 4, 10:39 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND DMG ATLANTA 31.81N 92.74W
04/04/2008 WINN LA FIRE DEPT/RESCUE
NUMEROUS TREES AND POWERLINES DOWN ACROSS NORTHERN PART
OF ATLANTA
&&
12Local storm report, Apr 4, 10:52 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 AM CDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM HAIL HORATIO 33.94N 94.36W
04/04/2008 E0.75 INCH SEVIER AR EMERGENCY MNGR
PEA TO PENNY SIZE HAIL FELL OVER A PERIOD OF ABOUT 5 MINS
0950 AM LIGHTNING 5 SSW ARCADIA 32.48N 92.96W
04/04/2008 BIENVILLE LA FIRE DEPT/RESCUE
LIGHNING CAUSED A DRILLING RIG TO CATCH FIRE ON HWY 9 AT
MORIAH MOUTAIN RD.
1015 AM TSTM WND DMG CHATHAM 32.31N 92.45W
04/04/2008 JACKSON LA BROADCAST MEDIA
TREES DOWN ALL ACROSS JACKSON PARISH...INCLUDING CHATHAM
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 46 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 64 min |
| Apr 3, 8:53 PM CDT | Tornado Warning | SHV | Bowie, Red River | 29 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | Bowie, Red River | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 40 min |
| Apr 4, 5:53 AM CDT | Flash Flood Warning | SHV | Red River | 6 hr |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Apr 4, 8:07 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Bowie, Red River | 22 hr |
| Apr 4, 6:17 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.